1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Does anyone have severe mood swing could it poss be Lantus causing the mood changes

Discussion in 'Type 1 Diabetes' started by Davey208, May 26, 2015.

  1. Davey208

    Davey208 Type 1 · Active Member

    Messages:
    32
    Likes Received:
    8
    Trophy Points:
    48
    I've been a T1D for 13yrs my control has its highs and lows but the thing that worrys me most is how fast my moods can change could it be the Lantus thats causing this?
     
  2. autoimmune chrissy

    autoimmune chrissy Type 1 · Active Member

    Messages:
    37
    Likes Received:
    9
    Trophy Points:
    48
    My moods are shocking since iv had diabetes I dont know why
     
  3. Davey208

    Davey208 Type 1 · Active Member

    Messages:
    32
    Likes Received:
    8
    Trophy Points:
    48
    Every year goes by they get worse its ripping my family apart
     
  4. Davey208

    Davey208 Type 1 · Active Member

    Messages:
    32
    Likes Received:
    8
    Trophy Points:
    48
  5. johnbear2

    johnbear2 Type 1 · Well-Known Member

    Messages:
    81
    Likes Received:
    49
    Trophy Points:
    58
    I have mood swings all the time with lantus
     
  6. Davey208

    Davey208 Type 1 · Active Member

    Messages:
    32
    Likes Received:
    8
    Trophy Points:
    48
    My wife has told me since having diabetes I've become a monster today im fine and happy but anything can set it off i dont wanna be a monster when I have a rage rant
     
  7. Davey208

    Davey208 Type 1 · Active Member

    Messages:
    32
    Likes Received:
    8
    Trophy Points:
    48
    When i feel myself getting angry or wound up i separate myself go for a walk until it passes but dont always catch it
     
  8. noblehead

    noblehead Type 1 · Guru
    Retired Moderator

    Messages:
    23,618
    Likes Received:
    19,618
    Trophy Points:
    278

    Have you sought help for your mood swings, if not then its worth having a chat with your gp or diabetes team and ask them for advice and support, I was taking lantus up until the start of this year and never noticed that it effected my mood............but that's not to say that it can't so do seek some professional advice, especially as its effecting your quality of life and that of your family's, your HCP's may decide to change your basal insulin if they think there's a connection.
     
    • Like Like x 3
    • Agree Agree x 1
  9. Blackers183

    Blackers183 Type 1 · Well-Known Member

    Messages:
    162
    Likes Received:
    110
    Trophy Points:
    103
    Never had an issue with lantus, been on this for about 8 years. However hypos do cause mood swings, very stressful for all. I accuse my wife of hiding things, eg 'where have you put the kitchen?'
     
    • Like Like x 12
  10. RuthW

    RuthW Type 1 · Well-Known Member

    Messages:
    1,158
    Likes Received:
    1,929
    Trophy Points:
    178
    I don't think anybody will be able to say whether it's the Lantus or not. But definitely, roller coaster blood sugars cause roller coaster moods. So that's one thing to look at. Also diabetes is strongly associated with depression, and depression in men often shows as anger rather than sadness. It's not clear, by the way, whether depression in diabetes has an organic or a social/psychological origin. But it doesn't really matter. I always say the same thing: go to the diabetic clinic. Get any necessary tests (thyroid, etc) and get treatment. It's not something you or your wife have to just "put up with."
     
    • Like Like x 2
  11. ewelina

    ewelina Type 1 · Well-Known Member

    Messages:
    1,354
    Likes Received:
    1,907
    Trophy Points:
    178
    Ask your consultant to change it if you feel it gives you some side eeffects. there are few alternatives and there is no reason why you couldn't try it. Then you will see for sure if it was lantus causing problems
     
  12. Gaz-M

    Gaz-M Type 1 · Well-Known Member

    Messages:
    1,108
    Likes Received:
    1,087
    Trophy Points:
    198
    my moods change with low/high blood sugar, maybe this is what is happening with you?
     
  13. Marky Mark

    Marky Mark Type 1 · Newbie

    Messages:
    3
    Likes Received:
    0
    Trophy Points:
    41
     
  14. Marky Mark

    Marky Mark Type 1 · Newbie

    Messages:
    3
    Likes Received:
    0
    Trophy Points:
    41
    I've been on Insulin for 1 year and feel very tearful at times. I have turned very moody at times. Has anybody else felt like this ?
     
  15. chhabra

    chhabra · Member

    Messages:
    9
    Likes Received:
    4
    Trophy Points:
    23
    lantus is poision 12 years on it back to humulin great lantus **** puts on weight sucidal bad
     
  16. Marky Mark

    Marky Mark Type 1 · Newbie

    Messages:
    3
    Likes Received:
    0
    Trophy Points:
    41
    Same as me at times!!
     
  17. Alanp35

    Alanp35 Type 1 · Well-Known Member

    Messages:
    895
    Likes Received:
    894
    Trophy Points:
    133
    I'm on Humalogmix 25 and I too have mood swings. Feel like I could kill at times, but it passes. Can't remember having these prior to diagnosis but........... Memory
     
  18. Danaemac

    Danaemac Type 1 · Well-Known Member

    Messages:
    234
    Likes Received:
    289
    Trophy Points:
    103
    I was on lantus 8 years and never linked it to mood swings however after going on a pump the cloudy hangover type feeling I noticed everyday lifted within 36 hours and life felt a whole lot better, clearer and easier to cope with, don't think my hubby would agree as my energy levels increased and I actually wanted to get out and do things
     
    • Like Like x 2
  19. Rumpo

    Rumpo Type 1 · Member

    Messages:
    9
    Likes Received:
    4
    Trophy Points:
    43
    I have always had this problem with mood swings since I was diagnosed. Only ever been on Novorapid and Levemir never heard of Lantus.

    Hope that helps in your quest. Would be nice to know why I have the mood swings.
     
  20. nigelho

    nigelho Type 1 · Well-Known Member

    Messages:
    228
    Likes Received:
    109
    Trophy Points:
    83
    I was on lantus and levemir for the first 3 years after being diagnosed. Terrible side effects e.g. drugged up feelings, extreme tiredness, walking became a shuffle but not pains in legs or arms or mood swings. Consultant REFUSED to believe that lantus or levemir was the problem even after I used my daughter's Insulatard and the BAD SYMPTOMS went. He wouldn't let me try another insulin until I complained to PAL. If in doubt with any insulin keep pressing to change it.
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook